Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 46, NWS Albany, NY

June 18, 2017Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 18, 2017, 6:40 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 6:40 PM EDT (22:40 UTC)
Expired
Jun 18, 2017, 7:45 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

583 
WUUS51 KALY 182240
SVRALY
NYC041-043-182345-
/O.NEW.KALY.SV.W.0046.170618T2240Z-170618T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
640 PM EDT SUN JUN 18 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northern Hamilton County in eastern New York...
  Northern Herkimer County in eastern New York...

* Until 745 PM EDT

* At 640 PM EDT, severe thunderstorms were located along a line
  extending from near Horseshoe Lake to 9 miles north of Brown Tract
  Pond Campground to near Nicks Lake Campground to near McKeever,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees, and power lines. 

* Severe thunderstorms will be near, 
  Forked Lake Public Campground and Big Moose around 655 PM EDT. 
  Eagle Bay around 700 PM EDT. 
  Inlet, Limekiln Lake Campground, Lake Eaton Campground and Blue 
  Mountain Lake around 705 PM EDT. 
  Eighth Lake Campground around 710 PM EDT. 
  Raquette Lake and Brown Tract Pond Campground around 715 PM EDT. 
  Golden Beach Campground around 720 PM EDT. 
  Lake Durant Campground around 740 PM EDT. 
  Indian Lake and Lewey Lake Campground around 745 PM EDT. 

Other locations impacted by these severe thunderstorms include Eagle
Nest, Little Rapids, Beaver River, Minnehaha, Carter Station, Quaker
Beach, First Lake, Deerland, Sabattis and Partlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4397 7425 4392 7434 4381 7422 4383 7415
      4381 7412 4380 7405 4375 7406 4374 7406
      4373 7421 4370 7421 4362 7449 4358 7511
      4391 7515 4402 7501 4407 7491 4412 7428
TIME...MOT...LOC 2240Z 262DEG 31KT 4407 7471 4394 7473 4369 7507 4362
7521

HAIL...0.75IN
WIND...60MPH
 
$$

DBT
3 follow-up statements
970 
WWUS51 KALY 182310
SVSALY

Severe Weather Statement
National Weather Service Albany NY
710 PM EDT SUN JUN 18 2017

NYC041-043-182345-
/O.CON.KALY.SV.W.0046.000000T0000Z-170618T2345Z/
Hamilton NY-Herkimer NY-
710 PM EDT SUN JUN 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN HAMILTON AND NORTHERN HERKIMER COUNTIES...

At 710 PM EDT, severe thunderstorms were located along a line
extending from near Wawbeek to near Lake Eaton Campground to near
Golden Beach Campground to Alger Island Public Campground, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees, and power lines. 

Locations impacted include...
Indian Lake, Speculator, Old Forge, Inlet, Blue Mountain Lake, Lake
Eaton Campground, Brown Tract Pond Campground, Limekiln Lake
Campground, Big Moose, Nicks Lake Campground, Lake Durant Campground,
Eighth Lake Campground, Lewey Lake Campground, Eagle Bay, Forked Lake
Public Campground, McKeever, Raquette Lake, Golden Beach Campground,
Alger Island Public Campground and Long Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4397 7425 4392 7434 4381 7422 4383 7415
      4381 7412 4380 7405 4375 7406 4374 7406
      4373 7421 4370 7421 4362 7449 4358 7511
      4389 7515 4394 7484 4408 7474 4412 7428
TIME...MOT...LOC 2310Z 242DEG 42KT 4417 7436 4404 7438 4386 7462 4372
7486

HAIL...0.75IN
WIND...60MPH
 
$$

DBT
054 
WWUS51 KALY 182335
SVSALY

Severe Weather Statement
National Weather Service Albany NY
735 PM EDT SUN JUN 18 2017

NYC043-182344-
/O.CAN.KALY.SV.W.0046.000000T0000Z-170618T2345Z/
Herkimer NY-
735 PM EDT SUN JUN 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 4412 7428 4397 7425 4392 7434 4382 7436
      4379 7466 4380 7481 4394 7484 4408 7474
TIME...MOT...LOC 2334Z 251DEG 34KT 4397 7433 

$$

NYC041-182345-
/O.CON.KALY.SV.W.0046.000000T0000Z-170618T2345Z/
Hamilton NY-
735 PM EDT SUN JUN 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN HAMILTON COUNTY...

At 734 PM EDT, a severe thunderstorm was located near Lake Eaton
Campground, or 8 miles west of Newcomb, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees, and power lines. 

Locations impacted include...
Blue Mountain Lake, Lake Eaton Campground, Brown Tract Pond
Campground, Forked Lake Public Campground, Raquette Lake, Lake Durant
Campground, Golden Beach Campground, Long Lake, Hasbroucks, Nehasane,
Russian Lake, Eagle Nest, Quaker Beach, Catlin Lake, Deerland,
Sabattis, Robinwood, Woods, Little Tupper Lake and Lake Lila.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4412 7428 4397 7425 4392 7434 4382 7436
      4379 7466 4380 7481 4394 7484 4408 7474
TIME...MOT...LOC 2334Z 251DEG 34KT 4397 7433 

HAIL...0.75IN
WIND...60MPH
 
$$

DBT
874 
WWUS51 KALY 182341
SVSALY

Severe Weather Statement
National Weather Service Albany NY
741 PM EDT SUN JUN 18 2017

NYC041-182351-
/O.EXP.KALY.SV.W.0046.000000T0000Z-170618T2345Z/
Hamilton NY-
741 PM EDT SUN JUN 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMILTON COUNTY
WILL EXPIRE AT 745 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with additional thunderstorms.

LAT...LON 4412 7428 4397 7425 4392 7434 4382 7436
      4379 7466 4380 7481 4394 7484 4408 7474
TIME...MOT...LOC 2341Z 262DEG 31KT 4398 7426 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:36 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 18, 3:36 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Albany NY
336 PM EDT Sun Jun 18 2017

.SYNOPSIS...
More widespread rainfall, heavy at times, along with strong to
severe thunderstorms are expected Sunday night into Monday
night, as a slow moving frontal boundary gradually pushes east
across the region. Even behind the frontal boundary on Tuesday
there will still be a chance of showers.

&&

.NEAR TERM /THROUGH MONDAY/...
A Flash Flood Watch has been issued for most of eastern New York and
western New England, except for the western Adirondacks, from Monday
afternoon through much of Monday night...

...Severe thunderstorms and flash flooding possible for some areas
Monday...

As of 330 PM EDT, skies have become partly to mostly sunny across
most of the region. Deep mixing has allowed temps to rise into the
mid/upper 80s in many areas, with some temperatures approaching 90.

Latest WV satellite imagery suggests there could be some upper level
convergence over the region, enhancing some subsidence and perhaps
mid level capping. This may be also further adding to heating and
also limiting the convection across the region, despite SBCAPES
reaching or exceeding 2000 J/kg across large portions of the region.

Nevertheless, differential heating could still allow for at least
additional isolated showers/thunderstorms through sunset.

The convective potential will then increase around and just after
sunset for the western Adirondacks and Mohawk Valley, as
thunderstorms currently developing across central/western NYS
migrate toward these areas. There is the potential that some form of
a line, or band with embedded bow segments, moves into these areas
between roughly 7-10 PM this evening, with damaging wind potential,
hence the Storm Prediction Center's area of Slight Risk for severe.
Farther south and east, this convection may outrun the strongest
winds aloft, but evaporative cooling may still support some
potential for strong wind gusts extending into portions of the
Capital Region, southern VT and Berkshires, and perhaps just S/E of
the Capital Region, roughly between 10 PM and 1 AM. This area is
under a marginal risk for severe thunderstorms, again mainly for the
potential for isolated damaging wind gusts.

Additional rounds of showers/thunderstorms may continue well into
tonight across the western Mohawk Valley/Adirondacks, which will be
closer to upper level dynamics with the system tracking across the
Great Lakes.

It will remain warm and very humid tonight, with lows only dropping
into the mid 60s to lower 70s, warmest within the Hudson Valley
region.

On Monday, all indications suggest an active day for convection,
along with flash flood potential. The approach of the right entrance
region to a strong upper level jet to our northwest, along with low
level convergence with an approaching prefrontal trough should
ensure widespread showers/thunderstorms develop across the region by
late morning into the afternoon hours. PWAT's are forecast to reach
or slightly exceed 2 inches, with K-indices approaching 40,
suggestive of a very moist atmosphere with very heavy rain
potential. Also, 0-6 km deep layer shear will be increasing to 35-45
KT by afternoon across areas which potentially attain MUCAPES of
1000-2000 J/kg. The Storm Prediction Center has most areas from the
eastern Mohawk Valley and Capital Region south and east in an
Enhanced Risk for severe thunderstorms, with the main threat once
again being developing embedded bowing segments producing damaging
wind gusts. If any breaks in the clouds develop in the morning,
there could even be some more discrete cells that initiate, which
could attain mid level rotation and allow for isolated large hail.

Will also have to watch for potential flash flooding, as southwest
winds within a rather deep layer of the atmosphere could support
training of cells, which will individually be producing very heavy
rainfall. This training potential looks greatest from the
central/eastern Mohawk Valley and points south and east, perhaps
maximizing just S/E of the Capital Region from the central Taconics
into Berkshire CO MA and south into portions of Litchfield CO CT. A
Flash Flood Watch remains in effect for much of the area for Monday
afternoon through late Monday night.

It will remain very humid Monday, with high temperatures reaching
the mid 70s to lower 80s, although even warmer temperatures could
occur in any areas where breaks in the clouds develop in the
morning/early afternoon.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
The severe threat could linger into the evening hours Monday,
but should tend to decrease by around midnight. However, the
flash flood threat remains elevated well into the night. High
PWATs of over 2 inches and rich deep layer moisture combined
with potential for some training cells resulting in enough
confidence for the flash flood watch across much of the area
(except the western Dacks) through much of Monday night. See
hydro section for more details. Lows Monday night will be in the
mid 50s to mid 60s.

The front should be just east of the region by sunrise Tuesday, but
with a broad upper level trough settling in across the Great Lakes
and Northeast CONUS. With cyclonic flow regime and vort axes
rotating around the upper trough, scattered showers are
possible Tuesday. Rainfall will be lighter in intensity compared
to Monday, with slightly cooler temps and noticeably lower
humidity levels by afternoon. Will still mention slight to low
chance pops Tuesday night, as a disturbance moves through the
mean trough. Temps will be cooler and closer to normal, as drier
air works in from the west. Highs on Tuesday will be in the
upper 60s to mid 80s with lows Tuesday night in the 50s to
around 60.

More showers and perhaps an isolated afternoon thunderstorm are
possible of Wednesday as another fast moving cold front sweeps
through the region. Highs on Wednesday will be in the mid 60s to
lower 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Thursday...Flat upper ridging and surface high pressure should
keep our region dry for most of Thursday but with generally
zonal upper flow and strong upper jet energy to the north, there
could be intervals of mid and high clouds and possibly even a
shower or rumble of thunder late Thursday into Friday.

Friday/Saturday...The next upper impulse and associated upper trough
approaches on Friday and should aid in stronger warm advection and a
return to scattered showers and thunderstorms associated with the
forcing along the leading edge of the stronger warm advection.
Scattered showers and thunderstorms expected into Saturday as well
with the gradual approach of a cold front.

Sunday...Yet another upper level trough approaches from the Great
Lakes region and will provide good dynamics for a surface low to
develop. This energy looks to be a bit more potent with a more
robust frontal boundary and may result some showers and
thunderstorms.

Highs in the upper 70s to mid 80s Thursday through Sunday South of
Albany and in the 70s to the North. Lows will be in the upper 50s to
mid 60s in most regions with the higher terrain running about 5
degrees cooler.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Cloud bases have generally lifted into the VFR range for most
areas as of early afternoon, although can not rule out an
occasional dip back into MVFR, especially at KPSF. Expect
mainly VFR conditions through this evening outside of any
showers/thunderstorms.

Isolated showers/thunderstorms will become possible through this
afternoon, but overall coverage is expected to remain limited.

A better chance of showers/thunderstorms is expected to expand
across the region this evening, especially KGFL/KALB/KPSF
between roughly 02Z-07Z/Mon, as thunderstorms developing this
afternoon across central/western NYS potentially reach the
region after 00Z/Mon.

After any showers/thunderstorms tonight, expect more MVFR/IFR
Cigs to develop once again, with LIFR possible at KPSF.

On Monday, IFR/MVFR Cigs should gradually lift by mid to late
morning, but numerous to widespread showers/thunderstorms, some
with locally heavy rain and gusty winds, are expected to
develop toward or around 18Z/Mon.

Winds will be mainly from the south through sunset at 10-15 KT
with occasional gusts of up to 25 KT possible, especially at
KALB. South winds will decrease slightly overnight to 5-10 KT,
but some gusts up to 20-25 KT may persist at KALB. On Monday,
south winds should average 8-12 KT with some gusts up to 20 KT
possible.

Winds will be much stronger, and variable in direction, in and
near any thunderstorms this afternoon through Monday.

Low level wind shear is possible at KPSF overnight. If surface
winds decrease to less than 8 KT at KGFL and KPOU, there could
be additional low level wind shear issues at these TAF sites as
well.

Outlook...

Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: High Operational Impact. Definite SHRA...TSRA.
Monday Night: High Operational Impact. Definite SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA.
Wednesday: Low Operational Impact. Isolated SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Low Operational Impact. Isolated SHRA...TSRA.

&&

.FIRE WEATHER...
More widespread rainfall, heavy at times, along with strong to
severe thunderstorms are expected Sunday night into Monday
night, as a slow moving frontal boundary gradually pushes east
across the region. Even behind the frontal boundary on Tuesday
there will still be a chance of showers.

Relative humidity values will recover to 90 to 100 percent
tonight, only drop to 60 to 80 percent on Monday, recover to 90
to 100 percent Monday night, and drop to 40 to 70 percent on
Tuesday.

Winds tonight through Monday will be southerly around 5 to 15
mph, southwest around 5 mph Monday night and west at 10 to 15
mph on Tuesday.

&&

.HYDROLOGY...
A Flash Flood Watch is in effect for most of eastern New York
and western New England, except for the western Adirondacks,
from Monday afternoon through much of Monday night.

A wet pattern expected to set up through much of the upcoming week,
with the potential for some flash flooding Monday into Monday night.

The potential for flash flooding increases Monday through
Monday night, as a slow moving frontal boundary moves across the
region, accompanied by a very moist and humid air mass.
Widespread showers and thunderstorms with downpours are expected
during this time, which could lead to some flash flooding where
heavy rainfall is most persistent and/or where thunderstorms
repeatedly move across the same areas. Showers and thunderstorms
will develop east of the western Adirondacks, and move eastward
across most of eastern New York and western New England from
Monday afternoon into Monday night.

Scattered showers are in the forecast for Tuesday and Wednesday,
although rainfall should be much lighter than on Monday so no
additional hydro issues are anticipated.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.EQUIPMENT...
KGFL airport observation continues to experience intermittent
communication issues.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from Monday afternoon through late Monday
     night for CTZ001-013.
NY...Flash Flood Watch from Monday afternoon through late Monday
     night for NYZ038>043-047>054-058>061-063>066-082>084.
MA...Flash Flood Watch from Monday afternoon through late Monday
     night for MAZ001-025.
VT...Flash Flood Watch from Monday afternoon through late Monday
     night for VTZ013>015.

&&

SYNOPSIS...11/JPV
NEAR TERM...KL
SHORT TERM...11/JPV
LONG TERM...Cebulko
AVIATION...KL/NAS
FIRE WEATHER...11/JPV
HYDROLOGY...11/JPV
EQUIPMENT...
Hazardous weather outlook, Jun 18, 4:52 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
452 PM EDT Sun Jun 18 2017

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-191100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
452 PM EDT Sun Jun 18 2017

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York excluding the western
Adirondacks, and southern Vermont.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are forecast this evening. While
most of the storms are not expected to be severe, there is a Slight
Risk some of the storms could produce damaging wind gusts for areas
north and west of Albany this evening. Locally heavy rainfall, gusty
winds and lighting will occur with any thunderstorms that develop.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Also on Monday, there is a Slight to Enhanced Risk for severe
thunderstorms across much of the region. The main threat is expected
to be damaging wind gusts, although isolated large hail will also be
possible

There is a chance of thunderstorms Thursday, Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening, and again Monday
afternoon into Monday night.

NYZ032-033-191100-
Northern Herkimer-Hamilton-
452 PM EDT Sun Jun 18 2017

This Hazardous Weather Outlook is for the western Adirondacks
eastern New York.

.DAY ONE...Tonight.

There is a Slight Risk for severe thunderstorms this evening. The
main threats will be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and non severe thunderstorms will continue on Monday. Some
of the storms could produce locally heavy rainfall, gusty winds and
lightning.

There is a chance of thunderstorms Thursday, Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Special weather statement, Jun 18, 5:47 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Albany NY
547 PM EDT SUN JUN 18 2017

NYZ032-033-182245-
Northern Herkimer-Hamilton-
547 PM EDT SUN JUN 18 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHWESTERN HERKIMER COUNTIES...

At 546 PM EDT, a strong thunderstorm was located 8 miles southeast of
Indian River, or 18 miles northwest of Old Forge, moving northeast at
45 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Nehasane, Little Rapids, Beaver River, Moshier Falls, Lyon Lake,
Sabattis, Partlow, Robinwood, Keepawa, Little Tupper Lake, Brandreth,
Lake Lila and Woods Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4407 7427 4375 7513 4410 7517 4405 7505
      4412 7428
TIME...MOT...LOC 2146Z 242DEG 38KT 4388 7528

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:31 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more42 hr
Jun 18, 5:47 PM EDTSpecial Weather StatementALYHamilton58 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.